Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 18, NWS La Crosse, WI

June 22, 2015Grant County, Richland County, Wisconsin; Clayton County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2015, 8:40 AM CDT for Grant County, Richland County, Wisconsin; Clayton County, Iowa. It was in force for 50 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 8:40 AM CDT (13:40 UTC)
Expired
Jun 22, 2015, 9:30 AM CDT
In force
50 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, IA, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:52 AM CDTTSTM WND DMG2 S Guttenberg, IALOTS OF DAMAGE TO BUILDINGS...BARNS... AND TREES. HIGHWAY 52 CLOSED FOR A TIME.
Jun 22, 8:52 AM CDTTSTM WND DMGGuttenberg, IAWEST OF GARBER BETWEEN MILLVILLE AND GUTTENBERG. AMISH GROCERY STORE DESTROYED,NUMEROUS TREES DOWN BETWEEN MILLVILLE AND GUTTENBERG ON HIGHWAY 52. SECTIONS OF HIGHWAY 52 CLOSED DUE TO TREES BLOCKING THE ROADWAY. PARKED SEMI OVERTURNED ON HIGHWAY 52. BARN ROOF
Jun 22, 9:01 AM CDTTSTM WND DMGCassville, WITREES AND POWER LINES DOWN
Jun 22, 9:05 AM CDTTSTM WND DMG4 N Ellenboro, WINUMEROUS POWER LINES DOWN.
Jun 22, 9:05 AM CDTTSTM WND DMG5 N Ellenboro, WINUMEROUS POWER LINES DOWN.
Jun 22, 9:05 AM CDTTSTM WND DMGCassville, WIBARN BLOWN DOWN
Jun 22, 9:11 AM CDTTSTM WND GST 65Hazel Green, WI
Jun 22, 9:12 AM CDTTSTM WND DMG4 N Ellenboro, WIPOWER LINES DOWN
Jun 22, 9:12 AM CDTTSTM WND DMGStitzer, WITREES BLOWN DOWN
Jun 22, 9:20 AM CDTTSTM WND DMG1 N Port Andrew, WIREPORTS OF POSSIBLE BARN DAMAGE AND TREES DOWNED IN FIVE POINTS AREA.
Jun 22, 9:20 AM CDTTSTM WND DMG2 N Blue River, WIREPORTS OF POSSIBLE BARN DAMAGE AND TREES DOWNED IN FIVE POINTS AREA.
Jun 22, 9:20 AM CDTTSTM WND DMGPlatteville, WISEVERAL TREES DOWN ESTIMATED 70 MPH WIND
Jun 22, 9:25 AM CDTTSTM WND DMGHazel Green, WITREE LIMBS DOWN
Jun 22, 9:25 AM CDTHAIL 0.75Hazel Green, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 6:03 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WUUS53 KARX 221340
SVRARX
IAC043-WIC043-103-221430-
/O.NEW.KARX.SV.W.0018.150622T1340Z-150622T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
840 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAYTON COUNTY IN NORTHEASTERN IOWA...
  RICHLAND COUNTY IN SOUTHWESTERN WISCONSIN...
  GRANT COUNTY IN SOUTHWESTERN WISCONSIN...

* UNTIL 930 AM CDT

* AT 839 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTH OF BOSCOBEL TO NEAR COLESBURG...MOVING
  SOUTHEAST AT 35 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BOSCOBEL AROUND 845 AM CDT.
  CASSVILLE AROUND 855 AM CDT.
  MUSCODA AROUND 900 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...WESTPORT...EXCELSIOR...PRESTON AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. BE ALERT FOR FALLING TREES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4264 9071 4268 9090 4265 9090 4265 9150
      4292 9114 4299 9115 4299 9106 4317 9067
      4342 9066 4355 9020 4317 9019 4321 9029
      4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 1339Z 301DEG 31KT 4328 9067 4266 9125 

HAIL...<.75IN
WIND...60MPH
 
$$

SHEA
6 follow-up statements
765 
WWUS53 KARX 221355
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
855 AM CDT MON JUN 22 2015

IAC043-WIC043-103-221430-
/O.CON.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
CLAYTON IA-RICHLAND WI-GRANT WI-
855 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR SOUTHEASTERN CLAYTON...RICHLAND AND GRANT COUNTIES...

AT 853 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF MUSCODA TO CASSVILLE...MOVING EAST AT 75 
MPH. TREE DAMAGE WAS REPORTED IN PRAIRIE DU CHIEN WISCONSIN AND ACROSS PARTS OF 
SOUTHERN CLAYTON COUNTY IOWA.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MUSCODA AROUND 900 AM CDT.
  DICKEYVILLE AROUND 910 AM CDT.
  PLATTEVILLE AROUND 915 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...WESTPORT...EXCELSIOR...PRESTON AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4264 9071 4268 9090 4265 9090 4265 9150
      4292 9114 4299 9115 4299 9106 4317 9067
      4342 9066 4355 9020 4317 9019 4321 9029
      4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 1353Z 257DEG 67KT 4314 9055 4270 9098 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SHEA
157 
WWUS53 KARX 221407
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
907 AM CDT MON JUN 22 2015

IAC043-221416-
/O.CAN.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
CLAYTON IA-
907 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAYTON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4264 9071 4269 9071 4266 9080 4266 9084
      4268 9095 4274 9105 4312 9074 4317 9067
      4342 9066 4355 9020 4317 9019 4321 9029
      4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 1406Z 291DEG 33KT 4331 9039 4299 9052 4268 9074 

$$

WIC043-103-221430-
/O.CON.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
RICHLAND WI-GRANT WI-
907 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR RICHLAND AND GRANT COUNTIES...

AT 906 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RICHLAND CENTER TO 6 MILES EAST OF FENNIMORE TO NEAR 
SHERRILL...MOVING EAST AT 40 MPH. THERE HAVE BEEN REPORTS OF TREE DAMAGE AS 
THIS LINE MOVED OUT OF NORTHEAST IOWA.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  DICKEYVILLE AROUND 920 AM CDT.
  PLATTEVILLE AROUND 925 AM CDT.
  CUBA CITY AND HAZEL GREEN AROUND 930 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...WESTPORT...EXCELSIOR...PRESTON AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING WIDESPREAD WIND DAMAGE ACROSS GRANT COUNTY AND INTO 
PARTS OF RICHLAND COUNTY. BE ALERT FOR FALLING TREES AND POWER LINES. ROOFS 
COULD BE DAMAGED AS WELL.
 
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4264 9071 4269 9071 4266 9080 4266 9084
      4268 9095 4274 9105 4312 9074 4317 9067
      4342 9066 4355 9020 4317 9019 4321 9029
      4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 1406Z 291DEG 33KT 4331 9039 4299 9052 4268 9074 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SHEA
684 
WWUS53 KARX 221413
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
913 AM CDT MON JUN 22 2015

WIC043-103-221430-
/O.CON.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
RICHLAND WI-GRANT WI-
913 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR RICHLAND AND GRANT COUNTIES...

AT 911 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF SOLDIERS GROVE TO FENNIMORE TO NEAR 
DICKEYVILLE...MOVING SOUTHEAST AT 50 MPH. A BARN WAS BLOWN DOWN EAST OF 
CASSVILLE AND THERE COULD BE MORE DAMAGE ACROSS THE SOUTHERN END OF GRANT 
COUNTY...INCLUDING PLATTEVILLE.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  DICKEYVILLE AROUND 915 AM CDT.
  CUBA CITY AND MUSCODA AROUND 920 AM CDT.  
  PLATTEVILLE AND HAZEL GREEN AROUND 920 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...WESTPORT...EXCELSIOR...PRESTON AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING WIND DAMAGE ACROSS GRANT COUNTY WISCONSIN RIGHT 
NOW. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4266 9080 4266 9084 4268 9095 4274 9105
      4312 9074 4317 9067 4342 9066 4355 9020
      4317 9019 4321 9029 4320 9043 4251 9043
      4251 9064 4264 9071 4269 9071
TIME...MOT...LOC 1411Z 299DEG 44KT 4335 9062 4298 9062 4266 9065 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SHEA
690 
WWUS53 KARX 221416
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
916 AM CDT MON JUN 22 2015

WIC043-103-221430-
/O.CON.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
RICHLAND WI-GRANT WI-
916 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR RICHLAND AND EASTERN GRANT COUNTIES...

AT 916 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF MUSCODA TO 9 MILES SOUTHEAST OF FENNIMORE 
TO NEAR DICKEYVILLE...MOVING SOUTHEAST AT 55 MPH. THESE STORMS ARE HEADING INTO 
THE PLATTEVILLE AREA WITH STRONG WINDS.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  HAZEL GREEN...CUBA CITY AND DICKEYVILLE AROUND 920 AM CDT.
  PLATTEVILLE AROUND 920 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...WESTPORT...EXCELSIOR...PRESTON AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4317 9067 4342 9066 4355 9020 4317 9019
      4321 9029 4320 9043 4251 9043 4251 9064
      4264 9071 4269 9071
TIME...MOT...LOC 1416Z 312DEG 49KT 4325 9053 4288 9053 4256 9056 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SHEA
362 
WWUS53 KARX 221425
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 AM CDT MON JUN 22 2015

WIC043-103-221430-
/O.CON.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
RICHLAND WI-GRANT WI-
925 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR EASTERN RICHLAND AND EASTERN GRANT COUNTIES...

THERE HAVE BEEN NUMEROUS REPORTS OF TREES DOWN AND DAMAGE ACROSS SOUTHERN PARTS 
OF GRANT COUNTY IN FAR SOUTHWEST WISCONSIN. WIND GUSTS OF 60 TO 70 MPH HAVE 
BEEN REPORTED BY TRAINED SPOTTERS AND AMATEUR RADIO OPERATORS.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  HAZEL GREEN AROUND 925 AM CDT.

THESE STORMS ARE ABOUT TO EXIT THE WARNED AREA. THE WARNING WILL EXPIRE ON TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.


TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4314 9053 4346 9047 4355 9020 4317 9019
      4321 9029 4320 9043 4251 9043 4251 9064
      4261 9055 4271 9055
TIME...MOT...LOC 1424Z 297DEG 45KT 4320 9038 4283 9038 4251 9041 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

SHEA
010 
WWUS53 KARX 221432
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
932 AM CDT MON JUN 22 2015

WIC043-103-221441-
/O.EXP.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
RICHLAND WI-GRANT WI-
932 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHLAND AND EASTERN
GRANT COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

THERE HAS BEEN QUITE A BIT OF DAMAGE REPORTED OVER MAINLY SOUTHERN GRANT COUNTY 
WISCONSIN...ALONG WITH STREET FLOODING IN SOME OF THE TOWNS NORTH OF THERE.

LAT...LON 4314 9053 4346 9047 4355 9020 4317 9019
      4321 9029 4320 9043 4251 9043 4251 9064
      4261 9055 4271 9055
TIME...MOT...LOC 1429Z 301DEG 31KT 4320 9038 4283 9038 4251 9041 

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:00 AM CDT, 40 minutes earlier.

Area forecast discussion, Jun 22, 8:00 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
800 AM CDT MON JUN 22 2015

.UPDATE...
ISSUED AT 800 AM CDT MON JUN 22 2015

STRONG WINDS HAVE DEVELOPED IN THE WAKE LOW BEHIND THE DEPARTING
THUNDERSTORM COMPLEX. EXPECT THAT WINDS WILL BE NEAR OR IN THE
ADVISORY CRITERA FOR A FEW HOURS THIS MORNING...SO HAVE ISSUED A
WIND ADVISORY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 259 AM CDT MON JUN 22 2015

ALL EYES AGAIN ON THE CONVECTION EXPECTED TO IMPACT THE AREA
TODAY. A COUPLE OF AREAS TO WATCH. FIRST AREA OF THUNDERSTORMS
ALONG AN EAST-WEST LINE ACROSS NORTHERN IA ON THE NOSE OF THE BEST
WARM/MOIST ADVECTION. THIS LINE DRIFTING SLOWLY NORTHWARD AS IT IS
ANCHORED TO A WARM FRONT/TROUGH. ANTICIPATE THIS DRIFTING INTO THE
NORTHEAST IA BEFORE AROUND SUNRISE...AND INTO SOUTHEAST MN AROUND
12Z. MODELS FORECAST INCREASING ELEVATED INSTABILITY TO GO ALONG
WITH THE HIGH BULK SHEAR OVER 60KTS...SO SOME OF THESE STORMS COULD
INTENSIFY AND PRODUCE LARGE HAIL AND DAMAGING WINDS. MEANWHILE TO
OUR WEST...SEVERAL CLUSTERS OF STORMS WERE ONGOING ACROSS EASTERN
SD AND WESTERN MN. THESE STORMS WERE PRODUCING HAIL AND DAMAGING
WINDS AND WERE RACING EASTWARD TOWARD THE REGION. THESE STORMS
ARE DRIVEN BY A POTENT SHORT WAVE...WITH A PIECE MOVING THROUGH
ND AND A STRONGER PIECE DROPPING IN FROM SASKATCHEWAN. THESE
STORMS ARE ON TARGET TO MOVE INTO THE AREA BY MID-MORNING. GIVEN
THAT THIS IS TYPICALLY A DIURNAL LULL TIME FOR STRONG STORMS...IT
IS EXPECTED THAT THEY WILL BE WEAKENING TO SOME DEGREE. BUT GIVEN
THE STRONG DYNAMICS IT IS POSSIBLE THAT THEY WILL CONTINUE TO
REMAIN STRONG OR SEVERE AS THEY MOVE THROUGH. CURRENTLY...SPC HAS
A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHERN MN UNTIL 9 AM...
EXCEPT FOR OUR 7 COUNTIES. IF STORMS CONTINUE TO BE STRONG...OUR
COUNTIES COULD BE ADDED.

IT IS EXPECTED THAT THE BULK OF THE STORMS WILL BE MOVING QUICKLY
THROUGH THE AREA DURING THE MORNING...AND DEPARTING BY EARLY
AFTERNOON. BUT JUST AS WE REACH THE MAXIMUM HEATING TIME OF DAY...
THE TRAILING COLD FRONT OF THE MAIN SYSTEM WILL BE MOVING THROUGH
FOR THE AFTERNOON HOURS. NEARLY ALL OF THE MODELS SUGGEST NEW
CONVECTION WILL FIRE ALONG THE FRONT...BUT JUST HOW MUCH WILL BE
THE BIG QUESTION. WILL WE HAVE TIME TO RECOVER FROM THE MORNING
ACTIVITY WITH ENOUGH INSTABILITY? THE HIGHEST LIKELIHOOD FOR THIS
WILL BE OVER THE FAR SOUTHEAST AND EAST COUNTIES OF OUR SERVICE
AREA DURING THE AFTERNOON AND EARLY EVENING. BUT THERE MAY NOT BE
ENOUGH TIME AND/OR SUPPORT FOR THESE TO BECOME SEVERE AGAIN. THIS
WILL NEED TO BE MONITORED THROUGH THE DAY AS THE SITUATION EVOLVES
BEHIND THE INITIAL CONVECTION. GIVEN THE AMOUNT OF SHEAR...ANY
STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE.
BEHIND THE FRONT...BRISK NORTHWEST WINDS WILL QUICKLY DROP
TEMPERATURES AND HUMIDITY...WITH CLEARING SKIES.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 259 AM CDT MON JUN 22 2015

HIGH PRESSURE WILL PROVIDE A DRY DAY ON TUESDAY. BUT THE NORTHWEST
FLOW REGIME WILL KEEP THE PARADE OF SYSTEMS COMING. THE FRONTAL
BOUNDARY WHICH WILL BE LINGERING TO OUR SOUTH WILL BEGIN MOVING
BACK NORTH AGAIN BY WEDNESDAY...AND AS WEAK SHORT WAVES MOVE
THROUGH THE FLOW THEY WILL HELP TO TRIGGER CONVECTIVE ACTIVITY AS
THE MOIST AND UNSTABLE AIR MOVES UP AND OVER THE BOUNDARY. THIS
COULD BRING SOME RAIN TO THE SOUTHERN PORTION OF THE FORECAST
AREA AS EARLY AS TUESDAY NIGHT...WITH THE REMAINDER OF THE REGION
HAVING RAIN CHANCES WEDNESDAY THROUGH THURSDAY. STORMS WEDNESDAY
AFTERNOON AND EVENING COULD BE ON THE STRONG SIDE...SO WILL HAVE
TO MONITOR FOR SEVERE POTENTIAL. BEYOND THURSDAY...CONFIDENCE IN
THE FORECAST IS LOWERING AS THE UPPER LEVEL PATTERN BEGINS TO
SHIFT TO MORE OF A NORTHWEST FLOW. THE MAIN POLAR VORTEX SHIFTS
SOUTHWARD INTO HUDSON BAY BY THE END OF THE WEEK...WITH MORE OF A
FLOW OF COOLER AIR INTO THE REGION EXPECTED. BUT THE VARIOUS MEDIUM
RANGE MODELS DIFFER AS TO THE DEGREE OF COLD INTRUSION. THE
UNFORTUNATE SIDE EFFECT OF THIS COOLER AIR /BESIDES THE BELOW
NORMAL TEMPERATURES/ IS THAT STEEP LAPSE RATES AND STRONG SUNSHINE
POINT TO THE POSSIBILITY OF DIURNALLY DRIVEN SHOWER ACTIVITY. THUS
HAVE OPTED TO KEEP LOW CHANCES FOR RAIN IN THE FORECAST FOR MUCH
OF THE EXTENDED PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 640 AM CDT MON JUN 22 2015

MAIN TAF CONCERNS IS COMPLEX OF SHOWERS AND THUNDERSTORMS TO MOVE
INTO THE RST/LSE TAF SITES THIS MORNING. COMPLEX OF SHOWERS AND
THUNDERSTORMS OVER CENTRAL SOUTHERN MINNESOTA WILL QUICKLY MOVE
EAST ACROSS THE TAF SITES THIS MORNING. WITH THE SHOWERS AND
THUNDERSTORMS EXPECT MVFR AND POTENTIAL IFR TO LIFR CONDITIONS AT
BOTH RST/LSE TAF SITES. THE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO GUSTS UP TO 35 TO 45 KNOTS AT THE TAF SITES. BEHIND THE
BACK EDGE OF THE LINE OF SHOWERS AND THUNDERSTORMS...A TIGHT
PRESSURE GRADIENT IS PRODUCING WIND GUST OF 40 TO 45 KNOTS OVER
SOUTHWEST MINNESOTA. THERE IS POTENTIAL WIND GUSTS OF 35 TO 40
KNOTS WILL CONTINUE TO AROUND 16Z. HAVE EXTENDED THE TEMPO GROUP TO
16Z TO ACCOUNT FOR THESE POTENTIAL WIND GUST BEHIND THE LINE OF
SHOWERS/THUNDERSTORMS. WINDS MIXING DOWN ALOFT ARE EXPECTED TO PRODUCE
25 TO 30 KNOT WIND GUST BEHIND COLD FRONT AFTER 19Z TODAY AND
CONTINUE INTO THE EARLY EVENING HOURS AT BOTH RST/LSE TAF SITES.
HIGH PRESSURE BUILDS INTO WESTERN MINNESOTA BY 06Z TUESDAY AND
PROVIDE VFR CONDITIONS AT BOTH RST/LSE TAF SITES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND ADVISORY UNTIL NOON CDT TODAY FOR MNZ079-086-087-094-095.

IA...WIND ADVISORY UNTIL NOON CDT TODAY FOR IAZ008-009-018-019.

&&

UPDATE...MW
SHORT TERM...MW
LONG TERM...MW
AVIATION...DTJ
Hazardous weather outlook, Jun 22, 4:20 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
420 AM CDT MON JUN 22 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231030-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
420 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS MORNING. SOME OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...
AND HEAVY DOWNPOURS. STORMS WILL MOVE EAST OF THE AREA BY MID-
DAY...BUT AS THE MAIN COLD FRONT MOVES IN THIS AFTERNOON THERE IS
THE POTENTIAL FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE NEW STORMS...WHICH
SHOULD MAINLY AFFECT AREAS EAST OF A LINE FROM NEILLSVILLE AND
BLACK RIVER FALLS WISCONSIN...DOWN TO OELWEIN IOWA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

STORMS WILL BE POSSIBLE FROM TIME TO TIME FROM TUESDAY NIGHT ALL
THE WAY THROUGH SUNDAY. AT THIS TIME...IT APPEARS THERE IS A
CHANCE FOR SOME OF THE STORMS TO BE STRONG OR SEVERE OVER
NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON WEDNESDAY. OTHERWISE...
ORGANIZED SEVERE WEATHER DOES NOT APPEAR LIKELY THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND AGAIN THIS
AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

In the hours before

Local storm report, Jun 22, 8:19 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
819 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     FLASH FLOOD      3 N MCINTIRE            43.48N 92.59W
06/22/2015                   MITCHELL           IA   LAW ENFORCEMENT

            WATER OVER ROAD 500TH AND WALNUT ST.

&&

AJ
Local storm report, Jun 22, 8:23 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
823 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     NASHUA                  42.95N 92.54W
06/22/2015                   CHICKASAW          IA   PUBLIC

            NUMEROUS TREES DOWN IN THE CITY.

&&

RLB
Local storm report, Jun 22, 8:26 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
826 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLASH FLOOD      MCGREGOR                43.02N 91.18W
06/22/2015                   CLAYTON            IA   LAW ENFORCEMENT

&&

RLB
Local storm report, Jun 22, 8:27 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     TSTM WND DMG     3 S WAUKON              43.22N 91.47W
06/22/2015                   ALLAMAKEE          IA   LAW ENFORCEMENT

            TREES DOWN IN THE WAUKON AREA. LOCATION IN THE WAUKON
            AREA BASED ON RADAR.

&&

AJ
Local storm report, Jun 22, 8:30 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     HAIL             1 S WAUZEKA             43.07N 90.88W
06/22/2015  E1.25 INCH       GRANT              WI   PUBLIC

            IMAGE SENT VIA SOCIAL MEDIA

&&

RLB
Local storm report, Jun 22, 8:35 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
06/22/2015                   MOWER              MN   BROADCAST MEDIA

            INTERSTATE 90 CLOSED BETWEEN THE 6TH AND 11TH STREET
            EXITS IN AUSTIN. HIGHWAY 218 HAS WATER OVER THE ROAD ON

            EAST EDGE OF TOWN. LOTS OF STREET FLOODING ALL OVER TOWN.

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:54 AM CDTSevere Thunderstorm WarningARXCrawford66 min
Jun 22, 7:55 AM CDTSpecial Weather StatementARXGrant80 min
Jun 22, 8:15 AM CDTFlash Flood WarningARXCrawford3 hr
Jun 22, 8:27 AM CDTSevere Thunderstorm WarningARXCrawford33 min
Jun 22, 6:41 PM CDTSpecial Weather StatementARXTaylor49 min
Jun 22, 6:04 AM CDTSpecial Weather StatementARXChickasaw, Floyd, Howard, Mitchell, Winneshiek56 min
Jun 22, 6:33 AM CDTSevere Thunderstorm WarningARXMitchell42 min
Jun 22, 6:46 AM CDTSevere Thunderstorm WarningARXHoward, Winneshiek59 min
Jun 22, 6:55 AM CDTFlash Flood WarningARXHoward, Mitchell4 hr
Jun 22, 7:58 AM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Fayette62 min
Jun 22, 7:58 AM CDTWind AdvisoryARXChickasaw, Floyd, Howard, Mitchell3 hr
Jun 22, 9:26 AM CDTRiver Flood WarningARXFloyd67 hr
Jun 22, 11:25 AM CDTAreal Flood AdvisoryARXAllamakee, Winneshiek3 hr
Jun 22, 1:57 PM CDTRiver Flood WarningARXAllamakee54 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.